# SDR 2024FA0000775

- Difficulty date: October 16, 2024
- Submitted: October 16, 2024
- Operation: General aviation
- Aircraft: N314CP
- Make and model: Cirrus SR22
- Aircraft serial: 3234
- Aircraft time: 2,904 hours
- Engine: Cont IO550B
- Engine time: 2,387 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 658595
- Part serial: AC16KA158
- Condition: Cracked
- Location: Nr 3
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R, J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THAT THEY TOOK OFF AT KESN AND SHORTLY HAD A SIGNIFICATE LOSE OF POWER AND FELT ROUGH. TURNED AROUND AND LANDED BACK AT KESN.  AFTER REMOVING COWLING FOUND THAT #3 CYLINDER LOWER EXHAUST SIDE OF CYLINDER HEAD WAS CRACKED HAD BROKEN FREE. THE ONLY THINGS HOLDING THE BROKEN PIECE OF CYLINDER HEAD TO THE REST OF CYLINDER WAS THE ROCKER COVER. IT APPEARS THAT THE FRACTURE STARTED AT THE CORNER OF CYLINDER HEAD MEETS WITH THE CYLINDER EXHAUST FLANGE. THIS IS FROM THE SAME AREA CONSIDERED IN AD2020-16-11 AND CONTINENTAL AEROSPACE TECHNOLOGIES MSB18-08C.  THIS CYLINDER TOTAL TIME IS UNKNOWN BECAUSE IT WAS AN EXCHANGE OVERHAUL. THE CYLINDER WAS OVERHAULED BY PACIFIC CONTINENTAL ENGINES INC. SIMI VALLEY, CA WO# A10076-1. IN THE WORK ORDER IT STATES THAT MSB18-08C WAS PREVIOUSLY COMPLIED WITH AND VERIFIED BY INSPECTION. 7/1/2022.  THE CYLINDER WAS INSTALLED 7/20/2022 DURING A PREBUY/ANNUAL INSPECTION WHICH FOUND MULTIPLE LOW CYLINDERS ALL CYLINDERS WERE REMOVED AND REPLACED WITH OVERHAULED CYLINDERS. 4 BEING 658595 P/N AND 2 BEING THE UPDATED NON AD CYLINDER P/N 658815.  I DON'T THINK THIS FAILURE WAS CAUSED BY ANY OPERATION ERROR. I BELIEVE IT IS A WEAK DESIGN AND NO MATTER WHAT OVER TIME THESE FAILURES WILL HAPPEN. I ALSO BELIEVE THAT ANY CYLINDER IN A2020-16-11 SHOULDN'T BE ALLOWED TO BE OVERHAULED BECAUSE OF EVENTUAL FAILURE LIKE THIS. 
IF YOU WOULD LIKE PICTURES I CAN PROVIDE THEM. ALSO CYLINDER IS STILL IN MY POSSESSION IF WANTED FOR INSPECTION.
